Alert archive / Indiana / Winter Weather Advisories in 2018
Winter Weather Advisory 21, NWS Northern Indiana
NWS Northern Indiana issued this winter weather advisory at Nov 15, 2018, 1:03 AM EST for 21 counties in Indiana; 8 counties in Ohio. It took effect at Nov 15, 2018, 3:00 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2018, 1:03 AM EST (06:03 UTC)
- In effect from
- Nov 15, 2018, 3:00 AM EST
- Expired
- Nov 15, 2018, 4:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Northern Indiana
All 29 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 45 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1881 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350 WWUS43 KIWX 150603 WSWIWX URGENT - WINTER WEATHER MESSAGE National Weather Service Northern Indiana 103 AM EST Thu Nov 15 2018 INZ020-022>027-032>034-OHZ024-025-151415- /O.NEW.KIWX.WW.Y.0021.181115T0800Z-181115T1700Z/ White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Van Wert-Allen OH- Including the cities of Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Van Wert, Ohio City, Lima, and Spencerville 103 AM EST Thu Nov 15 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY... * WHAT...Snow mixed with sleet at times. Total accumulations of 2 to 4 inches expected. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...Until noon EST today. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions will impact the morning commute. Conditions will improve this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. The snow will likely mix with sleet at times. Expect snow covered roads and limited visibilities. Use caution while driving. && $$ INZ004>009-012>018-OHZ001-002-004-005-015-016-151415- /O.NEW.KIWX.WW.Y.0021.181115T1000Z-181115T1700Z/ St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam- Including the cities of South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, and Pandora 103 AM EST Thu Nov 15 2018 /1203 AM CST Thu Nov 15 2018/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM EST /4 AM CST/ EARLY THIS MORNING TO NOON EST /11 AM CST/ TODAY... * WHAT...Snow, possibly mixed with sleet at times. Total accumulations of 1 to 3 inches expected. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...From 5 AM EST /4 AM CST/ early this morning to noon EST /11 AM CST/ today. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions will impact the morning commute. Conditions will improve this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause travel difficulties. Expect snow covered roads and limited visibilities. Use caution while driving. && $$
4 follow-up statements
084 WWUS43 KIWX 151020 WSWIWX URGENT - WINTER WEATHER MESSAGE National Weather Service Northern Indiana 520 AM EST Thu Nov 15 2018 INZ018-025>027-032>034-OHZ015-016-024-025-151700- /O.UPG.KIWX.WW.Y.0021.000000T0000Z-181115T1700Z/ /O.NEW.KIWX.IS.W.0001.181115T1020Z-181115T1700Z/ Allen IN-Huntington-Wells-Adams-Grant-Blackford-Jay-Paulding- Putnam-Van Wert-Allen OH- Including the cities of Fort Wayne, New Haven, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 520 AM EST Thu Nov 15 2018 ...ICE STORM WARNING IN EFFECT UNTIL NOON EST TODAY... * WHAT...Significant icing. Freezing rain mixed with sleet. Ice accumulation of a quarter to one third of an inch. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...Until noon EST today. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions will make roads extremely hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... An Ice Storm Warning means significant amounts of ice accumulation will make travel dangerous or impossible. Travel is strongly discouraged. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Snapped power lines and falling tree branches are also possible. && $$ INZ020-022>024-151700- /O.CON.KIWX.WW.Y.0021.000000T0000Z-181115T1700Z/ White-Cass IN-Miami-Wabash- Including the cities of Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, and North Manchester 520 AM EST Thu Nov 15 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Snow mixed with sleet and freezing rain at times. Total accumulations of 1 to 3 inches expected. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...Until noon EST today. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions will impact the morning commute. Conditions will improve this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$ INZ004>009-012>017-OHZ001-002-004-005-151700- /O.CON.KIWX.WW.Y.0021.000000T0000Z-181115T1700Z/ St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Williams-Fulton OH- Defiance-Henry- Including the cities of South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, and Liberty Center 520 AM EST Thu Nov 15 2018 /420 AM CST Thu Nov 15 2018/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM CST/ TODAY... * WHAT...Snow mixed at times with sleet and freezing. Total accumulations of 1 to 3 inches expected. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...From 5 AM EST /4 AM CST/ early this morning to noon EST /11 AM CST/ today. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions will impact the morning commute. Conditions will improve this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$
668 WWUS43 KIWX 151456 WSWIWX URGENT - WINTER WEATHER MESSAGE National Weather Service Northern Indiana 956 AM EST Thu Nov 15 2018 INZ018-025>027-032>034-OHZ015-016-024-025-152100- /O.EXB.KIWX.WW.Y.0021.181115T1700Z-181115T2100Z/ /O.CON.KIWX.IS.W.0001.000000T0000Z-181115T1700Z/ Allen IN-Huntington-Wells-Adams-Grant-Blackford-Jay-Paulding- Putnam-Van Wert-Allen OH- Including the cities of Fort Wayne, New Haven, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 956 AM EST Thu Nov 15 2018 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Significant icing. Mixed precipitation expected. Additional snow accumulations of up to one inch and ice accumulations of a light glaze. Total snow accumulations of up to one inch and ice accumulations of a quarter to one third of an inch. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...For the Ice Storm Warning, until noon EST today. For the Winter Weather Advisory, until 4 PM EST this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions to continue into this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... An Ice Storm Warning means significant amounts of ice accumulation will make travel dangerous or impossible. Travel is strongly discouraged. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Snapped power lines and falling tree branches are also possible. A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. && $$ INZ003-152100- /O.EXB.KIWX.WW.Y.0021.000000T0000Z-181115T2100Z/ La Porte- Including the cities of Michigan City and La Porte 856 AM CST Thu Nov 15 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations of up to one inch possible. Storm total snow accumulations of 1 to 3 inches. * WHERE...La Porte County. * WHEN...Until 3 PM CST this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions will continue into this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$ INZ020-022>024-152100- /O.EXT.KIWX.WW.Y.0021.000000T0000Z-181115T2100Z/ White-Cass IN-Miami-Wabash- Including the cities of Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, and North Manchester 956 AM EST Thu Nov 15 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Snow mixed with sleet and freezing rain at times. Additional snow accumulations of up to 2 inches possible. Total accumulations of 2 to 4 inches with isolated higher amounts and ice accumulations of a light glaze expected. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...Until 4 PM EST this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions will continue into this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$ INZ004>009-012>017-OHZ001-002-004-005-152100- /O.EXT.KIWX.WW.Y.0021.000000T0000Z-181115T2100Z/ St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Williams-Fulton OH- Defiance-Henry- Including the cities of South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, and Liberty Center 956 AM EST Thu Nov 15 2018 /856 AM CST Thu Nov 15 2018/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON... * WHAT...Snow mixed at times with sleet and freezing rain. Additional snow accumulations of up to 2 inches possible. Total accumulations of 2 to 4 inches with isolated higher amounts and ice accumulations of a light glaze expected. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...Until 4 PM EST /3 PM CST/ this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions will continue into this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. && $$
377 WWUS43 KIWX 151858 WSWIWX URGENT - WINTER WEATHER MESSAGE National Weather Service Northern Indiana 158 PM EST Thu Nov 15 2018 INZ018-020-022>027-032>034-OHZ015-016-024-025-152100- /O.CON.KIWX.WW.Y.0021.000000T0000Z-181115T2100Z/ Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 158 PM EST Thu Nov 15 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Wet snow. Light additional snow accumulations possible. Light freezing drizzle and freezing fog is also possible through this afternoon and could produce additional light ice glazing. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...Until 4 PM EST this afternoon. * ADDITIONAL DETAILS...Plan on slippery and wet road conditions for the afternoon commute. Light freezing drizzle or freezing fog could produce light ice glazing on untreated roadways, bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$ INZ003>009-012>017-OHZ001-002-004-005-152100- /O.CON.KIWX.WW.Y.0021.000000T0000Z-181115T2100Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Williams- Fulton OH-Defiance-Henry- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, and Liberty Center 158 PM EST Thu Nov 15 2018 /1258 PM CST Thu Nov 15 2018/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON... * WHAT...Wet snow. Light additional snow accumulations possible. Light freezing drizzle and freezing fog is also possible through this afternoon and could produce additional light ice glazing. * WHERE...La Porte County. * WHEN...Until 4 PM EST /3 PM CST/ this afternoon. * ADDITIONAL DETAILS...Plan on slippery and wet road conditions for the afternoon commute. Light freezing drizzle or freezing fog could produce light ice glazing on untreated roadways, bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$
510 WWUS43 KIWX 152052 WSWIWX URGENT - WINTER WEATHER MESSAGE National Weather Service Northern Indiana 352 PM EST Thu Nov 15 2018 INZ018-020-022>027-032>034-OHZ015-016-024-025-152200- /O.EXP.KIWX.WW.Y.0021.000000T0000Z-181115T2100Z/ Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 352 PM EST Thu Nov 15 2018 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... Scattered wintry precipitation is possible through this evening, but additional accumulations will be light. As such, the advisory will be allowed to expire at the top of the hour. $$ INZ003>009-012>017-OHZ001-002-004-005-152200- /O.EXP.KIWX.WW.Y.0021.000000T0000Z-181115T2100Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Williams- Fulton OH-Defiance-Henry- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, and Liberty Center 352 PM EST Thu Nov 15 2018 /252 PM CST Thu Nov 15 2018/ ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM EST /3 PM CST/ THIS AFTERNOON... Scattered wintry precipitation is possible through this evening, but additional accumulations will be light. As such, the advisory will be allowed to expire at the top of the hour. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this winter weather advisory went out at Nov 15, 12:03 AM EST, 1 hour earlier.
Area forecast discussion, Nov 15, 12:03 AM EST, 1 hour before
Area Forecast Discussion National Weather Service Northern Indiana 1203 AM EST Thu Nov 15 2018 .SYNOPSIS... Issued at 401 PM EST Wed Nov 14 2018 Clouds will continue to spread over the region ahead of an incoming area of low pressure. Clouds will provide some insulation overnight to promote lows in the upper 20s. Snow spreads in from the south early Thursday morning, which can result in some slippery travel conditions for the morning commute. Through Thursday, freezing rain and sleet can mix in at times as temperatures warm above freezing. Precipitation comes to an end Thursday night. For the extended forecast, below normal temperatures and couple of weak passing disturbances will be monitored. && .SHORT TERM...(This Evening through Thursday) Issued at 318 PM EST Wed Nov 14 2018 Latest water vapor imagery and RUC analysis depicting deep closed low over Arkansas this afternoon. Surface analysis showing inverted trof associated with upper low extending from the eastern gulf coast up into the Tennessee valley while high pressure was still centered over the southern great lakes. Upper low expected to lift northeast into southern Illinois tonight which will have main surge of low level WAA displaced east of our area. Resulting forecast soundings suggesting isothermal layer near 0C in the low levels which will complicate precip type. Northern edge of precip will reach the southern CWA after midnight tonight and begin as primarily snow as good surface based cold layer initially should have any partial melting changing back over to snow...with just a possible mix with sleet. Surface temperatures expected to hover at or slightly above freezing during the daytime hours and road surface model indicating temperatures in mid-upper 30s and diurnal timing would also trend surface temperatures more above freezing as the event unfolds Thursday so plan for now is to hold off on any headlines. Upper low slides east along the Ohio valley Thursday afternoon leaving deformation axis moving across our area and will have snow/rain chances continuing through the end of the day. && .LONG TERM...(Thursday Night through Wednesday) Issued at 318 PM EST Wed Nov 14 2018 System quickly exits to the east Thursday night and despite lingering cyclonic flow winds expected to maintain a southerly component to the westerly flow and limit any lake effect potential for our area. Surface ridge axis will extend from the gulf coast up through the Ohio valley and provide quiet weather for Friday. Pattern flattens somewhat and brings a couple of weak systems through region over the weekend. Generally quiet weather pattern beginning next week with temperatures continuing well below normal. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1203 AM EST Thu Nov 15 2018 VFR to start will rapidly deteriorate across the terminals 10-12Z coincident with arrival of strong/deep ascent within downstream warm advection push ahead of deep cyclone over srn IL. Brief mix of sleet likely invof KFWA however rapidly deepening ascent plume will overwhelm nwwd wrapping warm nose followed by a svrl hour period of mod snow and IFR. This will diminish with nwd/wwd extent toward KSBN owing to rapid newd progression of stout mid level dry slot but even here expect a period of IFR in snow. Slow improvement thereafter this aftn as inverted sfc trough is slow to get east. Nevertheless IFR range bound cigs expected to persist overnight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Brown SHORT TERM...JAL LONG TERM...JAL AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 14, 5:10 AM EST, 19 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 510 AM EST Wed Nov 14 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-151015- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 510 AM EST Wed Nov 14 2018 /410 AM CST Wed Nov 14 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Snow accumulations of 1 to 2 inches are expected Thursday into Thursday night. Some roads may become slippery. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-151015- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 510 AM EST Wed Nov 14 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:50 AM EST | Small Craft Advisory | IWX | 42 hr | |
| Nov 15, 5:20 AM EST | Ice Storm Warning | IWX | Adams, Allen, Blackford, Grant, Huntington, Jay and 1 more | 7 hr |
Nearby
Winter Weather Advisories in Indiana, 2018Winter Weather Advisories in Ohio, 2018Every winter weather advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.